# SDR CA110930019

- Difficulty date: September 29, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B3
- Aircraft time: 4,077 hours
- Engine: Tmeca ARRIEL2B
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 150SG122Q
- Condition: Failed
- Location: Engine
- Part time: 1,718 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE BIRD TOWING WITH STC SH04-57 INSTALLED, THE GEN WENT OFF LINE.  THERE WERE REPORTS OF A BURNING ODOR IN THE CABIN, FOLLOWED SHORTLY BY THE GEN FAIL WARNING.  THE PILOT MADE AN UNSCHEDULED, UNHURRIED LANDING.  DISCOVERED THE STARTER GEN HAD TWO BURNED, ERODED & DISINTEGRATING BRUSHED & A COMMUTATOR IN POOR SHAPE.  THE STARTER WAS REPLACED, THE ACFT BEHAVED NORMALLY & WAS RETURNED TO SERVICE.  THE STARTER WAS SENT FOR INVESTIGATION & OVERHAUL.
